Facebook Pixel
EmpowHER Guest

Is this a real period or not ?

By Anonymous August 17, 2015 - 6:48am
Rate This

I had my period last week , and now today I started bleeding again . I stopped using the birth control shot from june 1st , since then my periods have been irregular . I am not sure if that is the cause and if this is my real period because I want to start using it again.

Add a Comment4 Comments

Hello, I'm quite confused. My lmp was 6/27/15 for 5 days. My husband and I had sex July 9,14,15,16,(during ovulation ) and 24 as well as July 10 &11. I'm regular like clockwork! I was due for my period on July 31. Needless to say it didn't come. I Did the hpt's and They were negative. I called the OB and had the blood test done. Needless to say that was a negative as well. I had all the pregnancy symptoms. I usually never have any symptoms before a period.I ended up being 14 days late, then I started spotting late that night and following morning. By mid-day it got heavier,but no clots. the next day it remained the same until that afternoon and stopped completely. The next day I noticed the brownish discharge and light pink spotting, and then brown and then nothing. Now that everything has stopped, I'm still having light pain on the right side and somtimes on the left. Today I woke up nauseous dizzy, and had to urinate quite a lot. (Sry for all the tmi's ) I would like to if this could have been implantation bleeding or just a really late period as we have been ttc since March when I had the mirena removed(had 2 mirena's over 9 yrs )

August 18, 2015 - 6:31pm
Guide (reply to beighly53102)

Hello beighly53102,

From what you have described, this is not implantation bleeding.
The bleeding indicates that you are not pregnant. But, I wonder if the heavy bleeding with light cramping could have been a miscarriage.

Please consult your obstetrician/gynecologist for confirmation.


August 19, 2015 - 9:13am
(reply to Maryann Gromisch RN)

OK Thank you so much. I'm going to call them again and see what They say. I'll let you know what happens. Could it have been a miscarriage w/o clots?

August 19, 2015 - 2:35pm

Hello Anonymous,

Welcome to EmpowHER and thank you for coming to us with your concern.

Did you have a history of an irregular menstrual cycle before you started getting the birth control injections?

I would not call this a normal period because you said you had your period last week. This sounds like breakthrough bleeding, which is bleeding between periods. A hormonal imbalance caused by stopping the injections could be the reason.

Anonymous, if this has been going on since June, you really need to talk to your gynecologist.


August 17, 2015 - 9:18am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!